MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1884012
Medical Device Problem Codes Vibration (1674); Dull, Blunt (2407)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results were not available as of the date of this report.A follow-up report will be submitted when analysis is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider reported via manufacturer representative that the blade was connected to the m5 and it wasn¿t cutting when he tried to use it.When the hcp took it out from the patient, the blade was vibrating vigorously.He tried to fix it on again, but it was still vibrating vigorously.Another piece of the blade was opened, but the blade wasn¿t cutting as well.So, the hcp changed the handpiece to m4, and it still wasn¿t cutting as well.He decided to change to another console, after which, the procedure proceeded smoothly.There was no patient injury.
 
Additional Manufacturer Narrative
Product analysis visually, both the inner shaft and outer tube were bent which would have caused the vibration.The bends were just distal to the assembly¿s hubs which is an indication of bending forces.The tip was in good condition.When viewed under magnification, there was deformation and indentations of the outer hub locking area consistent with aggressive use.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key9706002
Report Number3004209178-2020-03242
Device Sequence Number14321266
Product Code EQJ
UDI-Device Identifier00681490047531
UDI-Public00681490047531
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884012
Device Catalogue Number1884012
Device Lot NumberHG35TCP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1